Alert archive / Texas / Tornado Warnings in 2018

Tornado Warning 26, NWS Fort Worth, TX

October 13, 2018Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this tornado warning at Oct 13, 2018, 7:08 PM CDT for Leon County, Robertson County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2018, 7:08 PM CDT (00:08 UTC)
Expired
Oct 13, 2018, 7:36 PM CDT
In force
28 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Leon County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 125 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2018-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2018-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WFUS54 KFWD 140008
TORFWD
TXC289-395-140100-
/O.NEW.KFWD.TO.W.0026.181014T0008Z-181014T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
708 PM CDT SAT OCT 13 2018

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  East central Robertson County in central Texas...
  Southwestern Leon County in central Texas...

* Until 800 PM CDT.
    
* At 707 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles east of Franklin, or 18 miles east of Hearne,
  moving east at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Robertson and southwestern Leon Counties.

This includes Interstate 45 between mile markers 152 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3103 9638 3116 9588 3109 9586 3109 9598
      3107 9602 3107 9605 3100 9617 3098 9623
      3092 9635
TIME...MOT...LOC 0007Z 254DEG 30KT 3097 9630 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Godwin
2 follow-up statements
091 
WWUS54 KFWD 140026
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
726 PM CDT SAT OCT 13 2018

TXC395-140035-
/O.CAN.KFWD.TO.W.0026.000000T0000Z-181014T0100Z/
Robertson TX-
726 PM CDT SAT OCT 13 2018

...THE TORNADO WARNING FOR EAST CENTRAL ROBERTSON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
      3099 9621 3106 9625 3116 9588 3109 9586
TIME...MOT...LOC 0025Z 255DEG 24KT 3101 9614 

$$

TXC289-140100-
/O.CON.KFWD.TO.W.0026.000000T0000Z-181014T0100Z/
Leon TX-
726 PM CDT SAT OCT 13 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH
CENTRAL LEON COUNTY...
    
At 725 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles west of Madisonville, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Leon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
      3099 9621 3106 9625 3116 9588 3109 9586
TIME...MOT...LOC 0025Z 255DEG 24KT 3101 9614 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Godwin
155 
WWUS54 KFWD 140036
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
736 PM CDT SAT OCT 13 2018

TXC289-140046-
/O.CAN.KFWD.TO.W.0026.000000T0000Z-181014T0100Z/
Leon TX-
736 PM CDT SAT OCT 13 2018

...THE TORNADO WARNING FOR SOUTH CENTRAL LEON COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However heavy rain is still
possible with this thunderstorm.

LAT...LON 3109 9598 3107 9602 3107 9605 3100 9617
      3099 9621 3106 9625 3116 9588 3109 9586
TIME...MOT...LOC 0036Z 254DEG 30KT 3104 9603 

$$

Godwin

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 13, 6:49 PM CDT, 19 minutes earlier.

Area forecast discussion, Oct 13, 6:49 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
649 PM CDT Sat Oct 13 2018

.AVIATION...
Cool and moist post-frontal air will remain in place across all
TAF sites, resulting in generally IFR to low end MVFR ceilings
this evening and overnight with some patchy fog (VSBY 3 to 5 SM).
The cold front will briefly lift back to the north on Sunday,
resulting a return of south flow and a surge of moisture which
will keep IFR to low end MVFR ceilings in place through the day. A
much stronger cold front will reach the Metroplex TAF sites near
or just after 00Z Monday. An abrupt north wind shift will
accompany the cold front along with a good chance of
thunderstorms.

79

&&

.SHORT TERM... /Issued 347 PM CDT Sat Oct 13 2018/
/Tonight/

Thunderstorms will end from northwest to southeast through sunset
with the passage of the upper level shortwave and the arrival of
cooler and drier air behind a cold front. We will not remove PoPs
across the south completely tonight since the cold front may have
a difficult time clearing the CWA.

We will clear several of the western counties out of Tornado Watch
413 with the release of the afternoon package, but will leave the
southeast zones in the watch through its duration since they will
remain in the unstable and highly sheared warm sector.

Even though much of the rain will end before 7 PM, we will let
the current Flash Flood ride until expiration to account for
lingering street flooding.

Otherwise, it will remain cloudy and damp through the night with
patchy areas of fog. However, extensive cloud cover should prevent
widespread dense fog from developing. The cloud cover will also
keep low temperatures in the 50s and 60s.

79

&&

.LONG TERM... /Issued 347 PM CDT Sat Oct 13 2018/
/Sunday through Friday/

A very unsettled weather pattern is expected across the entire
region Sunday through next weekend with multiple opportunities for rain
and very cool/cold temperatures.

Sunday will be somewhat of a transitional day as today's cold
front attempts to lift back to the north in response to another
developing low pressure system in the west. As the front lifts
northward it will interact with lingering moisture to produce
scattered showers and thunderstorms. The better chance of storms
will arrive across the northwest zones late Sunday afternoon when
a strong cold front enters the region. There will be some
potential for strong to severe storms Sunday afternoon with
moderate mid level lapse rate and favorable shear. The extent of
the severe weather will largely hinge on how much the air can heat
up in the warm sector given the extensive cloud cover expected.
Large hail and damaging wind will be the primary hazards with the
strongest storms.

The front will move through the entire region Sunday night/Monday,
bringing much colder and breezy conditions along with some post
frontal showers and thunderstorms. Post frontal precipitation
chances will continue Monday night/Tuesday as a cutoff low
deepens over the Desert Southwest, supplying large scale lift and
moisture.

This general wet and cool pattern will persist through
the end of the week. We will likely need another flash flood watch
for portions if not all of the area for at least the first half
of next week, but for now we will hold off on issuing one and let
later shifts assess what areas are most vulnerable to flooding.
The only good news is that the mid level instability will decrease
next week so convective precip will be less likely.

Precipitation chances will end from north to south Friday
night/next Saturday when another strong cold front moves across
the Southern Plains.

After a much warmer day Sunday with highs in the 70s and 80s,
temperatures will cool significantly with highs Monday and Tuesday
generally in the 40s and lower 50s. We will even see some lows in
the 30s across the northwest zones Sunday night and Monday night.
High temperatures Wednesday through Friday will slowly warm into
the 50s and lower 60s with lows mainly in 40s.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  77  43  47  43 /  10  50  80  80  80
Waco                65  84  48  50  46 /  20  40  80  80  80
Paris               60  75  46  49  44 /  20  40  80  80  70
Denton              57  75  42  46  43 /  10  50  80  80  70
McKinney            59  76  44  47  44 /  10  50  80  80  70
Dallas              62  78  45  48  45 /  10  50  80  80  80
Terrell             63  79  47  50  46 /  20  50  80  80  80
Corsicana           65  82  49  51  46 /  30  40  80  80  80
Temple              67  84  48  50  46 /  40  40  80  80  80
Mineral Wells       58  78  41  46  42 /  10  50  80  80  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

79/25
Hazardous weather outlook, Oct 13, 4:36 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
436 PM CDT Sat Oct 13 2018

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
436 PM CDT Sat Oct 13 2018

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Thunderstorms will linger through sunset generally southeast of a
line from Canton to Waco to Killeen. A few strong to severe storms
will be possible with a threat for damaging winds, large hail and
isolated tornadoes. The severe weather threat will end after sunset.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rain and thunderstorms will increase in coverage again Sunday
afternoon and continue through the overnight hours and into Tuesday.
There is a low chance for severe weather Sunday afternoon and evening
with hail and damaging winds being the main threat. The more
significant threat through late Tuesday will be the potential for
heavy rainfall. Additional rainfall amounts in excess of 5 inches
will be possible resulting in localized flash flooding. Excessive
runoff from heavy rainfall will also result in river flooding through
the week.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested southeast of a line from
Canton to Waco to Killeen through sunset.

In the hours before

Local storm report, Oct 13, 1:29 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     WAXAHACHIE              32.40N  96.85W
10/13/2018                   ELLIS              TX   TRAINED SPOTTER

            WIND DAMAGE REPORTED AT WAXAHACHIE HIGH SCHOOL
Local storm report, Oct 13, 2:13 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
213 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          1 N ANGUS               32.03N  96.43W
10/13/2018                   NAVARRO            TX   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TORNADO ON I-45 NORTH OF
            ANGUS
Local storm report, Oct 13, 2:15 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TORNADO          HILLSBORO               32.00N  97.13W
10/13/2018                   HILL               TX   PUBLIC

            SOCIAL MEDIA PHOTOS RECEIVED OF DAMAGE IN HILLSBORO
Local storm report, Oct 13, 3:22 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             10 SE ATHENS            32.10N  95.73W
10/13/2018  E1.50 INCH       HENDERSON          TX   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL REPORTED BY SPOTTER ON 175
            SOUTH OF ATHENS
Local storm report, Oct 13, 3:25 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     MILDRED                 32.04N  96.34W
10/13/2018                   NAVARRO            TX   PUBLIC

            SOCIAL MEDIA REPORT OF DAMAGE NEAR MILDRED.
Local storm report, Oct 13, 4:04 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT SAT OCT 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          4 SE TEAGUE             31.54N  96.18W
10/13/2018                   FREESTONE          TX   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO 7 NNW OF BUFFALO.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:49 PM CDTRiver Flood WarningFWDEllis, Kaufman7 days
Oct 13, 8:49 PM CDTRiver Flood WarningFWDDallas14 hr
Oct 14, 3:18 PM CDTFlood WatchFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 31 more64 hr
Oct 14, 5:38 PM CDTSpecial Weather StatementFWDEastland52 min
Oct 14, 6:06 PM CDTSpecial Weather StatementFWDEastland24 min
Oct 14, 6:22 PM CDTSpecial Weather StatementFWDSomervell23 min
Oct 14, 6:32 PM CDTSpecial Weather StatementFWDErath28 min
Oct 14, 6:37 PM CDTSevere Thunderstorm WarningFWDErath, Somervell53 min
Oct 14, 6:49 PM CDTSevere Thunderstorm WarningFWDErath41 min

Nearby

Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.